Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2007 July-August;73(7-8) > Minerva Anestesiologica 2007 July-August;73(7-8):433-6

CURRENT ISSUE
 

JOURNAL TOOLS

Publishing options
eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions
Share

 

CASE REPORTS   Free accessfree

Minerva Anestesiologica 2007 July-August;73(7-8):433-6

Copyright © 2007 EDIZIONI MINERVA MEDICA

language: English

Persistent overdose caused by a very small dose of intrathecal morphine in an elderly patient undergoing vaginal hysterectomy: a case report

Rutili A., Maggiani M., Bertelloni C., Molinari D.

Department of Anesthesia and Intensive Care, Massa Hospital, Azienda ASL 1, Massa, Italy


PDF


Intrathecal opioid administration is a well established, inexpensive and effective, widely used procedure in the elderly and has well known side effects. We report a case of an elderly woman who received small doses of intrathecal opioids (sufentanil 2.5 µg and morphine 60 µg) for gynecological surgery and thereafter developed severe neurological side effects. She required prolonged treatment with very high doses of naloxone (16 mg).

top of page